Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


So tense! Could it be Atripla?
Sep 3, 2010

I have been on Atripla for 2 years...Undetected VL, CD4- 700 and above. No vivid dreams! Just occasional problems sleeping at night. However, I have the most horrible time concentrating while driving. I can barely drive at 40 MPH on a highway and feel like the car is moving to my left. At times I literally start shaking, which only makes the situation worse. I usually take Atripla at bedtime (10:00pm - 11:00pm). Lack of concentration is worse at 5 - 6pm when I am driving back from work. I have totally hated to drive a car. I don't like to complain but there is certainly something wrong somewhere. Also, I feel so tense on my jaws and lower teeth...I sometimes unconsciously find my tongue pushing hard on my lower teeth. It is worse when I drive and I have opted to chew gum as I drive. I am seeing my doctor in a couple of weeks to talk about this. But was wondering if other people have reported similar concerns or if I need to get back to learn how to drive! By the way, I used to do 65 - 70 MPH on the highway. Has never been had any traumatic experiences driving...and all over sudden I behave like a Zombie on the road. Any help!

Response from Dr. Henry

Stress or other mental health problems can result in symptoms as you describe. In a minority of patients the efavirenz in Atripla may cause persistent or aggravated mental health symptoms/problems. You may want to discuss with your HIV doc and possibly consider switching the efavirenz to an alternative drug (such as raltegravir, nevirapine, or a boosted protease inhibitor) depending on past treatment history and the likelihood that efavirenz may be a factor. KH



Previous
Good News re: Atripla Rash
Next
PEP Meds again!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement